Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 228, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 19, 2017, 5:45 PM EDT for Adams County, Brown County, Ohio; Lewis County, Kentucky. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2017, 5:45 PM EDT (21:45 UTC)
- Expired
- Aug 19, 2017, 6:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lewis County, KY, Adams County, OH, Brown County, OH
The radar
The Cincinnati radar (KILN), 74 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.6
The text
As transmitted.
779
WUUS51 KILN 192145
SVRILN
KYC135-OHC001-015-192230-
/O.NEW.KILN.SV.W.0228.170819T2145Z-170819T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
545 PM EDT SAT AUG 19 2017
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Northwestern Lewis County in northeastern Kentucky...
East central Brown County in southwestern Ohio...
Central Adams County in southwestern Ohio...
* Until 630 PM EDT.
* At 545 PM EDT, a severe thunderstorm was located 7 miles south of
Winchester, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
* Locations impacted include...
West Union, Manchester, Blue Creek, Decatur, Cherry Fork, Concord,
Bentonville, Dunkinsville, Carrs, State Route 348 at State Route
125 and Cedar Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3879 8377 3892 8369 3881 8327 3860 8347
TIME...MOT...LOC 2145Z 295DEG 16KT 3884 8368
HAIL...1.00IN
WIND...60MPH
$$
JDR2 follow-up statements
242
WWUS51 KILN 192156
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
556 PM EDT SAT AUG 19 2017
OHC015-192206-
/O.CAN.KILN.SV.W.0228.000000T0000Z-170819T2230Z/
Brown OH-
556 PM EDT SAT AUG 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BROWN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3875 8370 3890 8368 3881 8327 3860 8347
TIME...MOT...LOC 2156Z 321DEG 22KT 3876 8364
$$
KYC135-OHC001-192230-
/O.CON.KILN.SV.W.0228.000000T0000Z-170819T2230Z/
Lewis KY-Adams OH-
556 PM EDT SAT AUG 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHWESTERN LEWIS AND CENTRAL ADAMS COUNTIES...
At 556 PM EDT, a severe thunderstorm was located near Manchester,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
Locations impacted include...
West Union, Manchester, Blue Creek, Cherry Fork, Concord,
Bentonville, Carrs, State Route 348 at State Route 125, Cedar Mills
and Dunkinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3875 8370 3890 8368 3881 8327 3860 8347
TIME...MOT...LOC 2156Z 321DEG 22KT 3876 8364
HAIL...1.00IN
WIND...60MPH
$$
JDR007
WWUS51 KILN 192221
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
621 PM EDT SAT AUG 19 2017
KYC135-OHC001-192231-
/O.EXP.KILN.SV.W.0228.000000T0000Z-170819T2230Z/
Lewis KY-Adams OH-
621 PM EDT SAT AUG 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LEWIS AND CENTRAL
ADAMS COUNTIES WILL EXPIRE AT 630 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 3875 8370 3890 8368 3881 8327 3860 8347
TIME...MOT...LOC 2221Z 295DEG 16KT 3872 8352
$$
JDRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 4:04 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 19, 4:04 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 404 PM EDT Sat Aug 19 2017 .SYNOPSIS... Skies will become mostly clear tonight as high pressure builds into the region. The high will bring seasonal weather for Sunday and Monday. A strong cold front will move through the area on Tuesday bringing showers and thunderstorms, before a much cooler and drier airmass moves in for the later half of next week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Western edge of line of strong to severe thunderstorms is affecting Licking county attm. This should be be east of the region in the hour. Meanwhile farther southwest, isolated showers and thunderstorms have developed, All of this activity should weaken around sunset before coming to an end. Scattered clouds will linger for the first part of the evening, but should go mostly clear later on. Lingering low level moisture will lead to fog development tonight. Lows will drop down to the lower to mid 60s && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... High pressure will be over centered over the Ohio Valley for Sunday. Several models are trying to produce very isolated QPF spots through out the day. Feel that is more of an indication of cu development instead of pcpn, so kept the forecast dry for now. Temperatures will push into the mid to upper 80s Weak shortwave energy deamplifying as it crosses the Great Lakes Sunday night shouldn't have much of an impact on an expected clear/mostly clear night. && .LONG TERM /MONDAY THROUGH SATURDAY/... Dry conditions are expected for the start of the long term period on Monday. Cu are expected to develop during the daytime hours in addition to some cirrus beginning to move into the area. The least amount of cloud cover is expected to be across portions of northern Kentucky and south central Ohio with increasing clouds across northwestern portions of the forecast area northwest of Dayton. Went on the cool side of guidance for high temperatures on Monday. After eclipse day on Monday attention turns to a cold front moving through Tuesday into Tuesday evening. Although cannot rule out severe weather anywhere across the region, expect a better severe potential along and southeast of I-71. There is also the potential with the orientation of the flow for some heavier rain near and south of the Ohio River which could lead to some flash flooding issues. Front will push out of the area and precipitation will come to an end by the end of Tuesday night. With CAA on Wednesday expect cooler conditions and also expect a decent cu field to develop. Conditions will be similar on Thursday with slightly less cu and by Friday expect little in the way of clouds. By Saturday expect a slight increase in temperatures with some weak WAA beginning, however expect continued dry conditions. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... Convection has begun to pop in Central Ohio ahead of weak cold front and H5 s/w. Have a VCTS in the CMH/LCK for the first couple of hours of the taf period to cover this activity. Latest radar image is showing some showers developing north of CVG/LUK. Will have to keep an eye on this and see if VCSH is needed farther south. After the convection pulls off to the east. there could be some left over scattered ac. Guidance is suggesting that MVFR fog will develop aft 06Z. IFR fog is expected in the river valleys. After the fog lifts on Sunday, few to scattered cu should develop. OUTLOOK...Thunderstorms are likely on Tuesday into Tuesday evening. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Binau/Sites NEAR TERM...Sites SHORT TERM...Sites LONG TERM...Novak AVIATION...Sites
Hazardous weather outlook, Aug 19, 2:09 PM EDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 209 PM EDT Sat Aug 19 2017 INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065- 070>072-077-201815- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer- Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Hamilton- 209 PM EDT Sat Aug 19 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to severe thunderstorms are possible Tuesday afternoon and evening. Damaging wind and hail will be possible with these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required on Tuesday. INZ075-080-KYZ089>100-OHZ073-074-078>082-088-201815- Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Hocking-Clermont-Brown- Highland-Adams-Pike-Scioto- 209 PM EDT Sat Aug 19 2017 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio. .DAY ONE...This Afternoon and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to severe thunderstorms are possible Tuesday afternoon and evening. Damaging winds, hail, and heavy rain will be possible with these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required on Tuesday.
In the hours before
Local storm report, Aug 19, 3:59 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
359 PM EDT SAT AUG 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 5 ESE SUNBURY 40.22N 82.78W
08/19/2017 E0.88 INCH DELAWARE OH COCORAHS
&&
JDRLocal storm report, Aug 19, 4:16 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
416 PM EDT SAT AUG 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HAIL 5 ENE JOHNSTOWN 40.19N 82.61W
08/19/2017 E1.00 INCH LICKING OH AMATEUR RADIO
&&
JDRSpecial weather statement, Aug 19, 4:26 PM EDT, 1 hour 19 minutes before
Special Weather Statement National Weather Service Wilmington OH 426 PM EDT SAT AUG 19 2017 OHZ046-055-056-192100- Licking OH-Delaware OH-Franklin OH- 426 PM EDT SAT AUG 19 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN... SOUTHEASTERN DELAWARE AND SOUTHWESTERN LICKING COUNTIES UNTIL 500 PM EDT... At 425 PM EDT, radar indicated a strong thunderstorm near Westerville, moving east at 20 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Penny size hail... Very heavy rain... Locations impacted include... Columbus, Westerville, Reynoldsburg, Gahanna, Pataskala, Johnstown, Minerva Park, Easton, Summit Station, Granville South, Etna, New Albany, Jersey, Kirkersville, Alexandria and State Route 310 at State Route 161. This includes I-70 in Ohio between mile markers 119 and 121. Water will pond on roads and may quickly fill roadside ditches and small streams. Residents in these areas should remain alert. If this storm becomes stronger, then a warning may be needed. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4005 8299 4019 8293 4015 8253 3993 8262 TIME...MOT...LOC 2025Z 286DEG 16KT 4009 8287 JDR
Local storm report, Aug 19, 4:31 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
431 PM EDT SAT AUG 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL 5 ENE JOHNSTOWN 40.19N 82.61W
08/19/2017 E1.00 INCH LICKING OH AMATEUR RADIO
&&
JDRSpecial weather statement, Aug 19, 4:40 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
440 PM EDT SAT AUG 19 2017
OHZ079-080-192115-
Highland OH-Brown OH-
440 PM EDT SAT AUG 19 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BROWN AND SOUTHWESTERN
HIGHLAND COUNTIES UNTIL 515 PM EDT...
At 440 PM EDT, radar indicated a strong thunderstorm near Mount Orab,
moving southeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Very heavy rain...
Locations impacted include...
Mount Orab, Sardinia, Mowrystown, State Route 32 at US Route 68,
Greenbush, Lake Waynoka, Fincastle, State Route 32 at US Route 62 and
Buford.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3904 8401 3914 8393 3909 8363 3902 8367
3900 8367 3889 8373
TIME...MOT...LOC 2040Z 293DEG 16KT 3907 8391
JDRLocal storm report, Aug 19, 5:27 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
527 PM EDT SAT AUG 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG SARDINIA 39.01N 83.81W
08/19/2017 BROWN OH 911 CALL CENTER
SEVERAL REPORTS OF TREES AND POWER LINES DOWN.
&&
JDRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 2:25 PM EDT | Special Weather Statement | ILN | Licking | 35 min |
| Aug 19, 2:28 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 47 min |
| Aug 19, 3:00 PM EDT | Special Weather Statement | ILN | Licking | 30 min |
| Aug 19, 3:06 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 24 min |
| Aug 19, 3:29 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 46 min |
| Aug 19, 4:26 PM EDT | Special Weather Statement | ILN | Franklin | 34 min |
| Aug 19, 4:40 PM EDT | Special Weather Statement | ILN | Brown | 35 min |
| Aug 19, 4:48 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland | 27 min |
| Aug 19, 4:51 PM EDT | Areal Flood Advisory | ILN | Licking | 3 hr |
| Aug 19, 5:15 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 30 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.